0

votes

Discontinuing NAC after long-term use & sinusitis?

Asked on September 21, 2015
Created September 21, 2015 at 4:39 PM

I had been taking n-acetylcysteine (NAC), 500 mg per day, for around one year. It was prescribed to me when I had pneumonia, and I kept taking it both out of habit and after reading about its other benefits. Since there isn't currently much research supporting its long-term safety, I decided to stop taking it one month ago. Since then, I've developed symptoms that are moderately bothersome: congested sinuses, sinus pressure and headaches, middle ear pain, a tickling feeling in the lungs when I inhale deeply, and generalized itchiness. 

I've never had sinus issues or allergies prior to this. When my symptoms first began, the NAC discontinuation didn't even come to mind. I attributed my symptoms to environmental sensitivities such as allergies to dust mites and/or mold, so I bought a dehumidifier and dust mite-proof pillow covers, and started using a sinus rinse bottle. These have brought some relief.

My question is: Is it likely that my discontinuation of NAC brought on these symptoms, or was the NAC masking an underlying environmental allergy? Is it advisable to begin taking it again? Is it safe to take long-term? Should I take it every other day?

Thanks!

  • C6dc237a3a9c4c77e2fe73bf0a688daf

    asked by

    (0)
  • Views
    3.1K
  • Last Activity
    1493D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

0 Answers

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!